Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 36, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 4, 2011, 3:12 PM CDT for Allen Parish, Beauregard Parish, Louisiana. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 3:12 PM CDT (20:12 UTC)
- Expired
- Apr 4, 2011, 4:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Allen Parish, LA, Beauregard Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 3:48 PM CDT | TSTM WND DMG | 9 E Oberlin, LA | NWS STORM SURVEY FOUND EVIDENCE OF A STRONG DOWNBURST ALONG DUPLECHAIN RD AND ALBERTS RD. SEVERAL LARGE TREES BLOWN DOWN AND ONE OUT BUILDING DAMAGED. WIND ESTIMATED TO BE 60 TO 65 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 10:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1440 J/kg
- Mixed-layer CIN
- -231 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
311 WUUS54 KLCH 042012 SVRLCH LAC003-011-042115- /O.NEW.KLCH.SV.W.0036.110404T2012Z-110404T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 312 PM CDT MON APR 4 2011 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEN PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES...REEVES...OBERLIN...OAKDALE...MITTIE...KINDER... ELIZABETH... SOUTHEASTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA... THIS INCLUDES DRY CREEK... * UNTIL 415 PM CDT * AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...OVER REEVES...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEBLANC BY 320 PM CDT... HARMONY BY 325 PM CDT... KINDER...MITTIE AND GRANT BY 330 PM CDT... OBERLIN BY 340 PM CDT... ELIZABETH BY 345 PM CDT... ALLEN PARISH AIRPORT BY 350 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 3088 9259 3050 9262 3046 9325 3086 9298 TIME...MOT...LOC 2012Z 258DEG 34KT 3055 9307 $$ 27
2 follow-up statements
077 WWUS54 KLCH 042041 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 341 PM CDT MON APR 4 2011 LAC011-042051- /O.CAN.KLCH.SV.W.0036.000000T0000Z-110404T2115Z/ BEAUREGARD LA- 341 PM CDT MON APR 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEAUREGARD PARISH IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3048 9299 3086 9292 3088 9259 3050 9262 TIME...MOT...LOC 2041Z 258DEG 34KT 3061 9276 $$ LAC003-042115- /O.CON.KLCH.SV.W.0036.000000T0000Z-110404T2115Z/ ALLEN LA- 341 PM CDT MON APR 4 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR ALLEN PARISH... AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OBERLIN..MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALLEN PARISH AIRPORT BY 350 PM CDT... BOND BY 355 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. && LAT...LON 3048 9299 3086 9292 3088 9259 3050 9262 TIME...MOT...LOC 2041Z 258DEG 34KT 3061 9276 $$ BRAZZELL
345 WWUS54 KLCH 042107 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 407 PM CDT MON APR 4 2011 LAC003-042118- /O.EXP.KLCH.SV.W.0036.000000T0000Z-110404T2115Z/ ALLEN LA- 407 PM CDT MON APR 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR ALLEN PARISH WILL EXPIRE AT 415 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT MONDAY EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. LAT...LON 3048 9299 3086 9292 3088 9259 3050 9262 TIME...MOT...LOC 2108Z 258DEG 34KT 3066 9247 $$ BRAZZELL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 21 minutes earlier.
Area forecast discussion, Apr 4, 2:51 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
251 PM CDT MON APR 4 2011
.SYNOPSIS...THE STRONG COLD FRONT SHOULD BE THROUGH THE REMAINDER
OF SOUTHEAST TEXAS BY 4 PM AND SHOULD ALREADY BE INTO THE LOWER
ATCHAFALAYA BASIN BY SUNDOWN. AFTER A SHARP COOL DOWN TNITE, HIGH
PRESSURE WITH MUCH DRIER AIR WILL BUILD INTO THE AREA ON TUESDAY.
UPPER LEVEL RIDGING WILL DOMINATE THE AREA OVER THE MIDDLE OF THE
WEEK.
&&
.SHORT TERM... STRONG COLD FRONT EXTENDING FROM GALVESTON BAY TO
THE TOLEDO BEND DAM WILL CONTINUE MOVING SOUTHEAST AT 45 KNOTS (51 MPH).
GETTING REPORTS OF MULTIPLE TREES DOWNED NORTH OF OUR FCST AREA
WITH THE STRAIGHT LINE WINDS IN THE WAKE OF THE FRONT. WE ARE
MONITORING FOR POSSIBLE WARNINGS PENDING DEVELOPMENT OF THIS BAND
HOWEVER STORMS ARE HAVING SOME DIFFICULTY OVERCOMING THE CAPPING INVERSION.
PRECIP SHOULD END EARLY THIS EVENING AS DRIER AIR MOVES IN FROM
THE NORTHWEST.
&&
.LONG TERM...A BROAD AND DEEP UPPER LEVEL TROF OVER THE WESTERN STATES
LATER IN THE WEEK WILL BE HELD OUT WEST BY A BLOCKING RIDGE OVER
THE SOUTHEASTERN STATES. THERE IS A SLIM CHANCE OF RAIN BY SUNDAY
AS A PACIFIC FRONT ATTEMPTS MOVE INTO THE AREA...HOWEVER MOST OF
THE AREA SHOULD BE CAPPED WITH ENERGY RIDING UP AND OVER THE RIDGE
NEXT WEEKEND. THE EURO SHOWS A DEEPER AND COLDER TROF THIS
WEEKEND. CHOSE TO BLEND IN WARMER GFS TEMPS.
&&
.MARINE...30 KNOTS WITH STRONG COLD ADVECTION ON THE BACKSIDE OF
THE FRONT SO A GALE WARNING REMAINS IN EFFECT SINCE STRONG GUSTS
TO 35 KNOTS SHOULD EASILY MIX DOWN OVER THE WARM WATERS. WINDS
SHOULD BE DIMINISHING AFTER MIDNIGHT AS HIGH PRESSURE BUILDS IN.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 43 66 43 76 62 / 20 0 0 0 10
KBPT 45 68 50 75 64 / 10 0 0 0 10
KAEX 39 65 41 79 59 / 20 0 0 0 10
KLFT 45 67 43 75 62 / 30 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON.
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...
TYLER.
GM...GALE WARNING UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Apr 4, 4:38 AM CDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 438 AM CDT MON APR 4 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-050945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 438 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT OVER NORTH TEXAS WILL DRIVE RAPIDLY TO THE SOUTHEAST TODAY. WINDS WILL REMAIN BRISK FROM THE SOUTH AHEAD OF THE FRONT ONLY TO SWING AROUND TO THE NORTHWEST AND INCREASE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING BECOMING LIKELY THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND HAIL. IN ADDITION STORMS TODAY WILL PRODUCE CLOUD TO GROUND LIGHTNING WITH AREA RAINFALL TOTALS AROUND ONE INCH...TWO TO THREE INCHES WILL BE POSSIBLE WITH STRONGER STORMS. THIS LATEST FRONT IS EXPECTED TO MOVE THROUGH SOUTHEAST TEXAS DURING THE AFTERNOON HOURS AND THROUGH SOUTH CENTRAL LOUISIANA DURING THE LATE AFTERNOON HOURS. MUCH COOLER TONIGHT WITH SKIES CLEARING DURING THE OVERNIGHT HOURS. VERY WINDY OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRIER AND COOLER AIR AIR WILL STREAM INTO THE REGION WITH TEMPERATURES FALLING BACK TO 3O YEAR CLIMO RANGE. TEMPERATURES WILL BEGIN TO WARM BY WEDNESDAY WITH THE PATTERN CONTINUING INTO THE WEEKEND. ANOTHER COLD FRONT IS EXPECTED INTO THE REGION ON MONDAY. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-050945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 438 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG SOUTHERLY WINDS THIS MORNING WITH SHOWERS AND THUNDERSTORMS MOVING TO THE NORTHEAST. STORMS WILL INCREASE IN STRENGTH AND AREA COVERAGE. SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH SOUTHERLY WINDS TAPERING OFF AHEAD TO THE FRONT FOR SEVERAL HOURS ONLY TO SWING AROUND TO THE NORTHWEST AND INCREASE IN THE WAKE OF THE FRONT. A GALE WARNING HAS BEEN POSTED FOR THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GALE WARNING WILL BE IN EFFECT UNTIL TUESDAY MORNING BEFORE WINDS WILL BEGIN TO TAPER OFF RAPIDLY AS HIGH PRESSURE MOVES OFF TO THE NORTHEAST. WINDS AND SEAS WILL CONTINUE TO FALL THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... K. KUYPER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:56 PM CDT | Gale Watch | LCH | 14 hr | |
| Apr 3, 7:56 PM CDT | Low Water Advisory | LCH | 35 hr | |
| Apr 4, 4:16 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 16 hr |
| Apr 4, 9:59 AM CDT | Gale Warning | LCH | 13 hr | |
| Apr 4, 3:04 PM CDT | Severe Thunderstorm Warning | LCH | Rapides, Vernon | 41 min |
| Apr 4, 3:21 PM CDT | Small Craft Advisory | LCH | 19 hr | |
| Apr 4, 3:42 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 48 min |
| Apr 4, 3:51 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 39 min |
| Apr 4, 3:56 PM CDT | Tornado Warning | LCH | Evangeline | 34 min |
| Apr 4, 4:19 PM CDT | Tornado Warning | LCH | Evangeline, Saint Landry | 26 min |
| Apr 4, 4:24 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 22 min |
| Apr 4, 4:42 PM CDT | Special Weather Statement | LCH | Saint Landry | 33 min |
| Apr 4, 5:52 PM CDT | Special Weather Statement | LCH | Iberia, Saint Martin, St. Mary | 53 min |
| Apr 4, 6:07 PM CDT | Special Weather Statement | LCH | Cameron | 38 min |
| Apr 4, 6:44 PM CDT | Special Weather Statement | LCH | Jefferson Davis | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.